Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 13, NWS Springfield, MO

February 18, 2008Phelps County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 18, 2008, 2:12 PM CST for Phelps County, Missouri. It took effect at Feb 18, 2008, 7:39 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2008, 2:12 PM CST (20:12 UTC)
In effect from
Feb 18, 2008, 7:39 PM CST
Expired
Feb 19, 2008, 8:21 AM CST
In force
13 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Phelps County, MO

The radar

The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River at Jerome (JRMM7). The gauge peaked at 15.66 ft at Feb 19, 2008, 3:00 AM CST.

actionminormoderate1015202502/1802/1902/20
Action stage
13 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 182012
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 PM CST MON FEB 18 2008



...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  GASCONADE RIVER AT HAZELGREEN AFFECTING LACLEDE COUNTY
  GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY
.HEAVY RAINFALL OVER THE WEEKEND HAS CAUSED RIVER & LEVELS TO 
RISE. 

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC105-190812-
/O.NEW.KSGF.FL.W.0012.080218T2325Z-080220T0025Z/
/HZLM7.1.ER.080218T2325Z.080219T0000Z.080219T0025Z.NO/
212 PM CST MON FEB 18 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE GASCONADE RIVER AT HAZELGREEN.
* FROM THIS AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:30 PM MONDAY THE STAGE WAS 20.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 21.1 FEET BY THIS EVENING.  THE RIVER WILL
  FALL BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 21.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE AND 
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 

$$

MOC161-190811-
/O.NEW.KSGF.FL.W.0013.080219T0600Z-080221T0148Z/
/JRMM7.1.ER.080219T0600Z.080219T1800Z.080220T0148Z.NO/
212 PM CST MON FEB 18 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE GASCONADE RIVER AT JEROME.
* FROM LATE TONIGHT TO TURESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:56 PM MONDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO
  RISE TO NEAR 16.0 FEET BY TOMORROW EARLY AFTERNOON.  THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE. 
  FLOOD WATERS REACH THE LOWER EDGE OF THE CONCRETE BUILDING WHERE 
  THE GAGE EQUIPMENT IS LOCATED. 

$$
2 follow-up statements
000 
WGUS83 KSGF 190140
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 PM CST MON FEB 18 2008





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
  GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY 
.HEAVY RAINFALL OVER THE WEEKEND HAS CAUSED RIVER & LEVELS TO 
RISE. 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-191640-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-080220T0508Z/
/TBNM7.1.ER.080217T1919Z.080218T1348Z.080219T0508Z.NO/
740 PM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:24 PM MONDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 
  250 TRAINING AREA. 

$$

MOC161-191639-
/O.EXT.KSGF.FL.W.0013.080219T0139Z-080220T2136Z/
/JRMM7.1.ER.080219T0109Z.080219T1200Z.080219T2136Z.NO/
740 PM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE GASCONADE RIVER AT JEROME.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:45 PM MONDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE. 
  FLOOD WATERS REACH THE LOWER EDGE OF THE CONCRETE BUILDING WHERE 
  THE GAGE EQUIPMENT IS LOCATED. 

$$
000 
WGUS83 KSGF 191421
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 AM CST TUE FEB 19 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC161-191451-
/O.CAN.KSGF.FL.W.0013.000000T0000Z-080220T2136Z/
/JRMM7.1.ER.080219T0103Z.080219T0900Z.080219T1302Z.NO/
821 AM CST TUE FEB 19 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE GASCONADE RIVER AT JEROME.
* AT  7:45 AM TUESDAY THE STAGE WAS 14.8 FEET. 
* FELL BELOW FLOOD STAGE AT  7:02 AM TUESDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.7 FEET BY TOMORROW
  MORNING.
  
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 18, 11:52 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 18, 11:52 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 AM CST MON FEB 18 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MAIN CONCERNS IN THE NEAR TERM ARE CLOUDS IN THE COLD UPPER
CYCLONIC FLOW AND POSSIBLE SNOW SHOWERS/FLURRIES...THEN ATTENTION
TURNS TO AN UNSETTLED PATTERN FOR THE LATTER PART OF THE WORK WEEK.

LONGWAVE TROUGH OVER THE MIDWEST IS EXPECTED TO ONLY SLOWLY GIVE
GROUND TO THE EAST OVER THE NEXT 48 HRS. AREAS OF STRATOCUMULUS
ARE STREAMING SOUTHEAST ACROSS THE NORTHERN/CENTRAL PLAINS. PROGGED
SOUNDINGS ALSO SHOW MOISTURE IN THE 850-700MB LEVEL WITH STEEP
LAPSE RATES IN THE LOWEST 3KM TODAY WITH COLD AIR ALOFT. WE SHOULD
SEE A DECENT STRATOCU FIELD DEVELOP BY MIDDAY...AND CANT RULE OUT
SOME SNOW SHOWERS/FLURRIES. FOR TEMPERATURES...WENT NEAR OR
SLIGHTLY BELOW MOST MOS GUIDANCE GIVEN THE POTENTIAL IMPACT OF CLOUD
COVER.

TUE SHOULD BE QUIET WITH WEAK HIGH PRESSURE BUILDING INTO THE
REGION TONIGHT AND TUESDAY MORNING...THE SHIFTING OFF TO THE EAST
WITH WEAK SOUTHERLY RETURN FLOW BY MIDDAY TUE. BELIEVE THE GFS MOS MAY
BE TOO WARM...BUT THERE SHOULD BE A BRIEF WARMING TREND...CLOSE TO
SEASONAL NORMS BY TUE AFTERNOON.

ARCTIC HIGH PRESSURE IS STILL EXPECTED TO DROP ALMOST DUE SOUTH
INTO THE NORTHERN PLAINS AND UPPER MIDWEST BY WED MORNING WITH A
FROPA TUE NIGHT. COULD SEE SOME DRIZZLE OR VERY LIGHT RAIN WITH
THE FRONT...BUT MOISTURE WILL BE QUITE SHALLOW. THE COLD AIR MASS
WILL BE ONE KEY INGREDIENT IN SETTING UP AN UNSETTLED WEATHER
PICTURE WED NIGHT THROUGH FRI WITH THE COLD AIR IN PLACE...AND AN
ACTIVE LOW LATITUDE ZONAL PATTERN.

THERE IS A LOT OF UNCERTAINTY IN TERMS OF INDIVIDUAL SYNOPTIC
FEATURES LATE IN THE WEEK. THE GFS...ECMWF...AND GEM ALL MOVE A
SHORTWAVE THAT IS NOW WELL OUT OVER NORTH PACIFIC INTO THE
SOUTHWEST U.S. BY WED NIGHT AND SOMEWHERE INTO THE SOUTHERN PLAINS
LATE THU-THU NIGHT. THE ECMWF HAS BEEN STRONGER WITH THIS SYSTEM
VERSUS THE GFS FOR THE PAST TWO MODEL RUNS. THE GFS WEAKENS THE
SYSTEM AS IT INTERACTS A BIT MORE WITH THE NORTHERN PORTION OF
THE SPLIT UPPER FLOW. THE ECMWF AND GEM BOTH KEEP THE SYSTEM MORE
SEPARATED AND CLOSED OFF AS IT MOVES THROUGH THE SOUTHERN CONUS.
THE ECMWF HAS HAD SOME RUN-TO-RUN CONSISTENCY BUT STILL HAS SHOWN
A LOT OF PLAY IN THE PATH OF THE UPPER SYSTEM...WITH THE 00Z RUN
FARTHER SOUTH THAN THE PREVIOUS 12Z RUN. OUTPUT FROM THE ECMWF
WOULD SUPPORT SNOW OVER MUCH OF THE CWFA THU NIGHT. NOT READY TO
BITE OFF COMPLETELY ON THIS YET BUT BEARS WATCHING.

ALL MODEL SCENARIOS DUE POINT TO PERIODS OF ISENTROPIC ASCENT UP
THE COLD DOME STARTING WED NIGHT AND CONTINUING IN SOME FORM OR
ANOTHER INTO FRI. HAVE POPS GOING FOR THIS TIME PERIOD...AND IT
COULD BE A MESSY AT TIMES. A WIDE VARIETY OF PRECIP TYPES WILL BE
POSSIBLE DEPENDING ON THE DEPTH OF COLD AIR AND MOISTURE.

QUICK LOOK AT NUMERICAL GUIDANCE BEYOND THE PRESENT FORECAST STILL
INDICATE AN ACTIVE ZONAL PATTERN INTO THE WEEKEND AND NEXT WEEK.
DSA

&&

.AVIATION...

FOR THE 18Z TAFS...EXPECT TO SEE INTERMITTENT VFR CEILINGS THROUGH
THE REST OF THE AFTERNOON INTO EARLY EVENING AS WEAK DISTURBANCES
EMBEDDED IN CYCLONIC FLOW ALOFT MOVE OVER THE OZARKS. HAVE KEPT A
MENTION OF SNOW SHOWERS LATE TONIGHT AS A DISTURBANCE OVER
NORTHEAST KANSAS AT THIS TIME APPEARS TO BE GENERATING SOME
ENHANCED LIFT NEAR THE SECONDARY COLD FRONT OVER NORTHERN MO/KS.
AT THIS TIME EXPECT MAINLY MVFR CONDITIONS.

BY TUESDAY MORNING...AS UPPER TROUGH AXIS SHIFTS FURTHER EAST OF
THE AREA...SHOULD SEE MAINLY VFR CONDITIONS.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 18, 12:34 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CST MON FEB 18 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1234 PM CST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 A FEW FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE THROUGH
 THIS EVENING. LOCATIONS ALONG AND SOUTH OF A LINE FROM FORT
 SCOTT KANSAS TO MARSHFIELD TO WINONA COULD SEE FROM A TRACE UP
 TO AN INCH OF SNOW ACCUMULATION BY EARLY TUESDAY MORNING.

 NUMEROUS LOW WATER CROSSINGS WILL REMAIN FLOODED FROM HEAVY
 RAINFALL RECEIVED ON SATURDAY AND SUNDAY.

 FOR INFORMATION ON ROAD CONDITIONS AND CLOSURES DUE TO
 FLOODING...VISIT THE MISSOURI DEPARTMENT OF TRANSPORTATION WEB
 SITE AT WWW.MODOT.ORG...AND THE KANSAS DEPARTMENT OF
 TRANSPORTATION WEB SITE AT WWW.KSDOT.ORG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TUESDAY NIGHT
 WITH SOME LIGHT FREEZING DRIZZLE POSSIBLE OVER SOUTHERN MISSOURI
 AFTER MIDNIGHT. SHARPLY COLDER AND BLUSTERY CONDITIONS LATE
 TUESDAY NIGHT AND EARLY WEDNESDAY MORNING WILL PRODUCE WIND
 CHILL INDEX READINGS IN THE SINGLE DIGITS IN SOME AREAS.

 COLD AIR AT THE SURFACE...COMBINED WITH UPPER LEVEL DISTURBANCES
 APPROACHING THE REGION FROM THE WEST...MAY LEAD TO SEVERAL
 ROUNDS  OF WINTRY PRECIPITATION...MAINLY FROM WEDNESDAY NIGHT
 THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 6:56 PM CSTRiver Flood WarningSGFMcDonald9 hr
Feb 18, 2:12 PM CSTRiver Flood WarningSGFLaclede6 hr
Feb 18, 2:43 PM CSTAreal Flood WarningSGFBarry, Christian, Dallas, Douglas, Greene, Howell and 10 more18 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.